- 55 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 76-year-old woman developed cardiac arrest and neurotoxicity secondary to local anaesthetic systemic toxicity (LAST) following the administration of lidocaine for oropharyngeal anaesthesia.
The woman, who had a history of heart failure with preserved ejection fraction, obstructive sleep apnoea, moderate mitral regurgitation, hypothyroidism and obesity, was scheduled for an outpatient cardioversion and trans-oesophageal echocardiography (TEE) for atrial fibrillation.
Nine days prior to the procedure, she was hospitalised for shortness of breath, lower extremity oedema and fatigue. She was found to have a new-onset atrial fibrillation. She was then treated with various medications for heart failure exacerbation, followed by synchronised electrical cardioversion. Her atrial...
- Bacon B, et al. Local Anesthetic Systemic Toxicity Induced Cardiac Arrest After Topicalization for Transesophageal Echocardiography and Subsequent Treatment With Extracorporeal Cardiopulmonary Resuscitation. Journal of Cardiothoracic and Vascular Anesthesia 33: 162-165, No. 1, Jan 2019. Available from: URL: http://doi.org/10.1053/j.jvca.2018.01.044 - USA